Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Had injury to the bridge of nose. X-ray was normal but have strong headache, using motrin. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 475 Questions
I had in injury to the bridge of my nose 3 days ago the X-ray was normal but my headache is still strong , I have been resting with fluids what is causing the pain th be so persistent? I have been using ice at times and Motrin
Posted Sun, 21 Jul 2013 in Headache and Migraines
Answered by Dr. Sandhya Manorenj 1 hour later

Thank for writing in.

From your query I read that you had recent injury to nose followed by severe headache.

May I know the type of injury you had, any hit to head, any loss of consciousness,any vomiting and any ENT bleed (ear, nose throat)? This helps to help you further from my side to arrive a diagnosis.

Headache is most likely due to local injury and soreness. It would get better.

As motrin hasn't reduced headache, I think you will need prescription pain killers like naprosyn. Drink plenty fluids and take rest.

Consult local physician/Neurologist for clinical examination and prescription. If headache is worrisome, you may require CT scan brain with paranasal sinus sections.


Above answer was peer-reviewed by
Follow-up: Had injury to the bridge of nose. X-ray was normal but have strong headache, using motrin. Suggest? 2 hours later
Injury was to the bridge of the nose with a laceration not requiring stitches.blood was mostly from laceration just limited blood if I blow nose. Sensitive to light doc said may have mild concussion. Eyes sensitivity is making me slightly nauseous
Answered by Dr. Sandhya Manorenj 8 hours later

So it is milder injury, you need not worry.

Since nose is supplied by cranial nerve (trigeminal nerve) which also supplies eye and meninges (brain covering).

Irritation of nerve at nose causes stimulation of trigeminal activation system which in turn causes headache, eye sensitivity and nausea in your case.

Short course of flunnarzine will alleviate your symptoms in addition to naprosyn.

Kindly get back if you require any additional information, if you do not have any clarifications, you can close the discussion and rate my answer.

Wishing for a quick and complete recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor